NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 2, 2014
Side Effects of Reducing Aricept
Are there any side effects when reducing aricept 10mg to aricept 5mg? Thank you.
In most patients for whom the dose is decreased from 10mg to 5mg, the change is due to difficulty tolerating the drug, and I have not seen major problems with this change, or at least the problems with the decrease were less of an issue than the side effect itself. Otherwise, we generally try to keep patients at the maximum effective dose.
That said, what could occur would be a slight dip in cognitive performance or a change in behaviors (as the drug helps with behaviors in some patients). However, as above, since I usually only make this change in the setting of a side effect, I have only occasionally encountered mild problems with these issues with a decrease in dose. I have occasionally seen more problems with these after discontinuation of the drug, though.
David Q Beversdorf, MD
Assistant Professor of Clinical Neurobehavior and Neurology
College of Medicine
The Ohio State University